Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 510, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2011, 12:23 AM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 12:23 AM CDT (05:23 UTC)
- Expired
- Jun 16, 2011, 1:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 22 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2907 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KMEG 160523
SVRMEG
MSC017-095-160615-
/O.NEW.KMEG.SV.W.0510.110616T0523Z-110616T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 115 AM CDT
* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...
AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8850 3369 8872 3380 8872
3381 8876 3389 8874 3395 8821 3378 8823
3374 8825 3374 8831 3369 8837 3365 8850
TIME...MOT...LOC 0523Z 316DEG 27KT 3379 8846
$$3 follow-up statements
623
WWUS54 KMEG 160537
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 AM CDT THU JUN 16 2011
MSC017-160547-
/O.CAN.KMEG.SV.W.0510.000000T0000Z-110616T0615Z/
CHICKASAW MS-
1237 AM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICKASAW COUNTY
IS CANCELLED...
AT 1237 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3367 8851 3368 8850 3369 8872 3376 8867
3382 8864 3389 8861 3395 8821 3378 8823
3374 8825 3374 8831 3369 8837 3365 8850
TIME...MOT...LOC 0537Z 316DEG 27KT 3371 8837
$$
MSC095-160615-
/O.CON.KMEG.SV.W.0510.000000T0000Z-110616T0615Z/
MONROE MS-
1237 AM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHERN MONROE COUNTY...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
NEW HAMILTON...OR 8 MILES NORTH OF COLUMBUS AFB...MOVING SOUTHEAST AT
30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
GATTMAN...QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS...EAST
ABERDEEN...MULDON...BINFORD...STRONG AND NEW HAMILTON.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8850 3369 8872 3376 8867
3382 8864 3389 8861 3395 8821 3378 8823
3374 8825 3374 8831 3369 8837 3365 8850
TIME...MOT...LOC 0537Z 316DEG 27KT 3371 8837
$$320
WWUS54 KMEG 160553
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 AM CDT THU JUN 16 2011
MSC095-160615-
/O.CON.KMEG.SV.W.0510.000000T0000Z-110616T0615Z/
MONROE MS-
1253 AM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN MONROE COUNTY...
AT 1253 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PING
PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR NEW HAMILTON...OR 6 MILES NORTH OF COLUMBUS
AFB...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8850 3368 8859 3371 8858
3376 8854 3382 8847 3388 8823 3378 8823
3374 8825 3374 8831 3369 8837 3365 8850
TIME...MOT...LOC 0553Z 316DEG 27KT 3370 8839
$$899
WWUS54 KMEG 160605
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 AM CDT THU JUN 16 2011
MSC095-160615-
/O.EXP.KMEG.SV.W.0510.000000T0000Z-110616T0615Z/
MONROE MS-
105 AM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY
WILL EXPIRE AT 115 AM CDT...
AT 105 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3367 8851 3368 8850 3368 8859 3371 8858
3376 8854 3382 8847 3388 8823 3378 8823
3374 8825 3374 8831 3369 8837 3365 8850
TIME...MOT...LOC 0605Z 316DEG 27KT 3363 8832
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:33 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 9:33 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CDT WED JUN 15 2011 .UPDATE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY ACROSS NORTHEAST MISSISSIPPI THROUGH MIDNIGHT. ALL WATCHES HAVE BEEN ALLOWED TO EXPIRE AND NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED. ABUNDANT GROUND MOISTURE LIGHT WINDS AND CLEARING SKIES WILL RESULT IN PATCHY FOG OVERNIGHT...ESPECIALLY WHERE HEAVY RAIN FELL. FORECAST LOOKS ON TRACK. && .PREV DISCUSSION... /ISSUED 603 PM CDT WED JUN 15 2011/ CURRENTLY A GOOD PORTION OF THE EASTERN HALF OF THE CWA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7PM. HOWEVER CONVECTION HAS BEEN STRUGGLING TO DEVELOP...DUE TO A COMBINATION OF WEAK LOW LEVEL FORCING ALONG THE COLD FRONT...A STRENGTHENING CAP AT 850MB AND EXITING SUPPORT FROM A SHORTWAVE ACROSS THE OHIO AND TENNESSEE RIVER VALLEYS. CURRENT CAPE VALUES IN THE WATCH AREA ARE HOWEVER 3500-4500 J/KG AS DEWPOINTS HAVE REMAINED IN THE LOW TO MID 70S. INTERESTING TO SEE THE LATEST MODEL DATA FROM THE RUC AND SREF BLOWING UP STORMS EAST OF THE MISSISSIPPI RIVER BETWEEN 19-21Z. THE NAM AND GFS ALSO SHOW DEVELOPMENT LATE THIS AFTERNOON AND EVENING...BUT THE 12Z RUNS SHOWN WIDESPREAD CONVECTION OVER THE MIDSOUTH THIS MORNING WHICH DID NOT PAN OUT. IF STORMS CAN BECOME ORGANIZED THEY MAY TRAIN THROUGHOUT THE EVENING ACROSS NORTHEAST MISSISSIPPI...WITH A LOCALIZED THREAT OF FLASH FLOODING. WILL MAKE MENTION OF THAT IN THE HWO. OTHERWISE LATER THIS EVENING DRIER AIR WILL MOVE INTO THE NORTHWEST CWA COUNTIES BEHIND THE FRONT WITH LIGHT NORTHERLY BREEZES. THE UPPER LEVEL FLOW WILL AGAIN BECOME SLIGHTLY MORE NORTHWEST. THURSDAY AND FRIDAY...THE COLD FRONT WILL LIFT BACK NORTH AS A WARM FRONT THROUGH THE MIDSOUTH THURSDAY NIGHT AND FRIDAY AS A SHORTWAVE DIVES SOUTHEAST OVER THE AREA. MODELS SHOW AN MCS DEVELOPING ACROSS CENTRAL MISSOURI DROPPING SOUTH INTO THE REGION BY MIDNIGHT. THUS HAVE ADDED POPS DURING THIS TIME FRAME. LEFT POPS IN ACROSS NORTHWEST TENNESSEE ON FRIDAY AS THE FRONT LIFTS THROUGH THIS REGION. HIGHS BOTH DAYS STILL APPEAR TO BE IN THE LOW AND MID 90S...WITH HEAT INDICES APPROACHING 105 ON FRIDAY SOUTH OF THE FRONT ACROSS THE MISSISSIPPI DELTA. SATURDAY THROUGH TUESDAY...THE RIDGE WILL SHIFT OVERHEAD DURING THIS PERIOD MAKING FOR A VERY HOT WEEKEND AND LITTLE TO NONE IN ANY RAIN CHANCES. HAVE GONE A FEW DEGREES ABOVE MOS GUIDANCE WITH HIGH TEMPS AS THE TREND FROM GUIDANCE HAS BEEN ON THE LOW SIDE. TEMPERATURES WILL MAINLY BE IN THE 95-100 RANGE WITH HEAT INDICES 103-108F RANGE. A HEAT ADVISORY DURING THIS PERIOD SEEMS VERY LIKELY. LOWS WILL BE IN THE MID TO UPPER 70S AREA WIDE. EXTENDED FORECAST INTO MIDDLE NEXT WEEK...SCENARIOS HAVE THE RIDGE AXIS SHIFTING EAST INTO THE CAROLINAS AS A CUTOFF LOW EMERGES FROM THE ROCKIES INTO THE CENTRAL PLAINS. THIS WOULD PLACE THE MIDSOUTH IN AN UPPER LEVEL SOUTHWEST FLOW AND RETURN CHANCE FOR CONVECTION AND THE PASSING OF A MIDWEST COLD FRONT. HAVE LEFT ONLY SLIGHT CHANCE POPS IN FOR NOW AS THE RIDGE MAY BE HARDER TO BUDGE KEEPING THE AREA DRY. JAB AVIATION... 00Z TAF SET ISOL TSRAS CONTINUE TO FORM ALONG LEFTOVER BOUNDARIES IN THE CWA. ONE SUCH BOUNDARY CURRENTLY SITS NOT TOO FAR FROM KMEM THUS WILL CONTINUE MENTION OF CB THROUGH 01Z. REST OF TAF SITES SHOULD REMAIN CLEAR OF TSRAS. GUSTY WINDS WILL ALSO DIE DOWN SHORTLY AFTER 1Z AND WILL REMAIN LIGHT AND VARIABLE THROUGH AT LEAST 15-18Z. THEREAFTER...EXPECT SSW WINDS OF 8-10 KTS TO OCCUR ACROSS THE AREA. MODELS IN GOOD AGREEMENT THAT A MCS WILL DEVELOP OVER SW MO TOMORROW AND WILL PUSH INTO NE AR AFTER 21Z. HAVE MENTIONED VCTS AT KJBR AS A RESULT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. KRM && .AVIATION...00Z TAF SET ISOL TSRAS CONTINUE TO FORM ALONG LEFTOVER BOUNDARIES IN THE CWA. ONE SUCH BOUNDARY CURRENTLY SITS NOT TOO FAR FROM KMEM THUS WILL CONTINUE MENTION OF CB THROUGH 01Z. REST OF TAF SITES SHOULD REMAIN CLEAR OF TSRAS. GUSTY WINDS WILL ALSO DIE DOWN SHORTLY AFTER 1Z AND WILL REMAIN LIGHT AND VARIABLE THROUGH AT LEAST 15-18Z. THEREAFTER...EXPECT SSW WINDS OF 8-10 KTS TO OCCUR ACROSS THE AREA. MODELS IN GOOD AGREEMENT THAT A MCS WILL DEVELOP OVER SW MO TOMORROW AND WILL PUSH INTO NE AR AFTER 21Z. HAVE MENTIONED VCTS AT KJBR AS A RESULT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 72 96 77 97 / 30 10 20 10 MKL 65 94 71 94 / 20 10 30 20 JBR 67 94 74 97 / 10 10 20 10 TUP 69 97 72 96 / 50 10 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 15, 9:29 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 929 PM CDT WED JUN 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-170430- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 929 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE THURSDAY NIGHT AND ON FRIDAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. THE MAIN STORM THREATS WILL BE GUSTY WINDS AND SMALL HAIL. A HEAT ADVISORY MAY BE NECESSARY AT TIMES FROM FRIDAY THROUGH TUESDAY AS HEAT INDEX READINGS MAY CLIMB IN EXCESS OF 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 7:49 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E0.88 INCH HARDIN TN TRAINED SPOTTER
0315 PM HAIL 3 N SAVANNAH 35.27N 88.24W
06/15/2011 U0.88 INCH HARDIN TN NWS STORM SURVEY
0330 PM TSTM WND DMG 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 HARDIN TN PUBLIC
TWO TREES WERE KNOCKED DOWN.
0330 PM HAIL 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 E1.00 INCH HARDIN TN PUBLIC
0400 PM HAIL OLIVE HILL 35.27N 88.03W
06/15/2011 E1.25 INCH HARDIN TN TRAINED SPOTTER
0542 PM HAIL 3 E MOSCOW 35.06N 89.34W
06/15/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
552PM.
0550 PM HAIL 6 SE BOLIVAR 35.20N 88.92W
06/15/2011 E0.88 INCH HARDEMAN TN PUBLIC
NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.
0638 PM TSTM WND DMG PINEFLAT 34.98N 88.27W
06/15/2011 TISHOMINGO MS TRAINED SPOTTER
TREES DOWN...SHIGLES OFF OF HOUSES...AND A METAL PORCH
WAS BLOWN OVER DUE TO STRAIGHT LINE WINDS.
0655 PM HAIL WALNUT 34.95N 88.90W
06/15/2011 E1.00 INCH TIPPAH MS PUBLIC
0704 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL LASTED ABOUT 3 MINUTES IN FALKNER.
0705 PM HAIL 1 W CORINTH 34.94N 88.53W
06/15/2011 E1.00 INCH ALCORN MS LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 45 AND
72.
0710 PM HAIL 1 N BURNSVILLE 34.86N 88.32W
06/15/2011 E1.00 INCH TISHOMINGO MS LAW ENFORCEMENT
HAIL REPORTED ON N HWY 365 NEAR BURNSVILLE
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M1.00 INCH TIPPAH MS TRAINED SPOTTER
HAIL LASTED ABOUT 2 MINUTES AND WAS 1 INCH HAIL.
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
&&
TLSJRSpecial weather statement, Jun 15, 7:59 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT WED JUN 15 2011
ARZ058-MSZ010-160145-
PHILLIPS AR-COAHOMA MS-
759 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
SOUTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER WHITE RIVER NATIONAL WILDLIFE REFUGE AT 759 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DESOTO LAKE.
&&
LAT...LON 3415 9108 3420 9109 3423 9106 3429 9107
3429 9106 3412 9064 3411 9066 3412 9071
3412 9110 3414 9110
TIME...MOT...LOC 0059Z 301DEG 9KT 3419 9109
30/SIRMONLocal storm report, Jun 15, 8:44 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 W SALTILLO 35.38N 88.23W
06/15/2011 M1.00 INCH HARDIN TN TRAINED SPOTTER
&&
RRHSpecial weather statement, Jun 15, 10:04 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT WED JUN 15 2011
MSZ016-017-160345-
LEE MS-ITAWAMBA MS-
1004 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
WEST CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 7 MILES WEST OF MANTACHIE TO
TUPELO AT 1004 PM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING LOCATIONS NEAR
FULTON...TOMBIGBEE STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3416 8854 3423 8880 3428 8882 3429 8882
3440 8860 3431 8829
TIME...MOT...LOC 0304Z 290DEG 19KT 3433 8858 3426 8873
30/SIRMONLocal storm report, Jun 15, 11:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E0.88 INCH HARDIN TN TRAINED SPOTTER
0315 PM HAIL 3 N SAVANNAH 35.27N 88.24W
06/15/2011 U0.88 INCH HARDIN TN NWS STORM SURVEY
0325 PM HAIL 1 W SALTILLO 35.38N 88.23W
06/15/2011 M1.00 INCH HARDIN TN TRAINED SPOTTER
0330 PM HAIL 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 E1.00 INCH HARDIN TN PUBLIC
0330 PM TSTM WND DMG 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 HARDIN TN PUBLIC
TWO TREES WERE KNOCKED DOWN.
0400 PM HAIL OLIVE HILL 35.27N 88.03W
06/15/2011 E1.25 INCH HARDIN TN TRAINED SPOTTER
0542 PM HAIL 3 E MOSCOW 35.06N 89.34W
06/15/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
552PM.
0550 PM HAIL 6 SE BOLIVAR 35.20N 88.92W
06/15/2011 E0.88 INCH HARDEMAN TN PUBLIC
NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.
0638 PM TSTM WND DMG PINEFLAT 34.98N 88.27W
06/15/2011 TISHOMINGO MS TRAINED SPOTTER
TREES DOWN...SHIGLES OFF OF HOUSES...AND A METAL PORCH
WAS BLOWN OVER DUE TO STRAIGHT LINE WINDS.
0655 PM HAIL WALNUT 34.95N 88.90W
06/15/2011 E1.00 INCH TIPPAH MS PUBLIC
0704 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL LASTED ABOUT 3 MINUTES IN FALKNER.
0705 PM HAIL 1 W CORINTH 34.94N 88.53W
06/15/2011 E1.00 INCH ALCORN MS LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 45 AND
72.
0710 PM HAIL 1 N BURNSVILLE 34.86N 88.32W
06/15/2011 E1.00 INCH TISHOMINGO MS LAW ENFORCEMENT
HAIL REPORTED ON N HWY 365 NEAR BURNSVILLE
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M1.00 INCH TIPPAH MS TRAINED SPOTTER
HAIL LASTED ABOUT 2 MINUTES AND WAS 1 INCH HAIL.
1106 PM HAIL SHANNON 34.11N 88.69W
06/15/2011 E0.88 INCH LEE MS TRAINED SPOTTER
&&
KRMLocal storm report, Jun 16, 12:19 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1219 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/13/2011 M127 MPH DESOTO MS AWOS
OLIVE BRANCH AIRPORT MEASURED A 127 MPH GUST BETWEEN 225
PM AND 230 PM. GUSTS RANGED BETWEEN 55 MPH AND 81 MPH
BETWEEN 2 PM AND 245 PM. DAMAGE TO HANGARS RESULTED AND
PLANES WERE OVERTURNED.
&&
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 47 min |
| Jun 15, 7:59 PM CDT | Special Weather Statement | MEG | Coahoma | 46 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | MEG | Itawamba, Lee | 41 min |
| Jun 15, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 41 min |
| Jun 16, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 50 min |
| Jun 16, 2:51 PM CDT | Flash Flood Warning | MEG | Chickasaw | 114 min |
| Jun 16, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| Jun 16, 3:48 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 63 min |
| Jun 16, 3:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 39 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 41 min |
| Jun 16, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 46 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 44 min |
| Jun 16, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.